... can't seem to take the meds as prescribed, running out of my oxycodone halfway through the month.To avoid w/d symps, I've been getting suboxone from street. Now 12 days clean from everything, but not sleeping through the night, sex over after like a minute (not kidding), restlessness, etc., not to mention legitimate pain. How long does it take to feel one doesn't need the stuff anymore; is it possible to change habits of how one takes the opiate (can I ever take normal dose, or am I just one of those kind of people who will abuse drug?). I have a legitimate script that I refill every month (30mg. Oxycodone), but wondering of the wisdom of continuing to do this. Help?
First let me explain that Suboxone is not a short term solution to an opiate addiction. If you want to use the Suboxone to get off the oxycodone once and for all, you really need to be on the Suboxone for at least 3 to 6 months then you can taper off slowly. You didn't mention how much Suboxone you are taking, but you may be able to reduce your dosage so to avoid the insomnia problem and always take the daily dose first thing in the morning as it is a long acting med so once daily dosing is enough.
As you mentioned the Suboxone is not helping the pain. You may want to discuss with your doctor the fact that the 30mg oxycodone is not helping the pain anymore. There are numerous other options for pain control including other opiates as well as non narcotic options such as Lyrica for nerve pain. You may benefit from a long acting formula opiate such as Avinza. Point being, there are numerous options besides getting Suboxone from the streets unless of course you want to be off the opiates all together. In which case, I recommend that you seek professional help with the Suboxone as it really should be monitored by a doctor and should be accompanied by addiction's counseling.
You'll have to decide whether your increased use of the oxycodone was because you needed to for pain or whether you were seeking the opiate release for pleasure reasons. Once you answer this honestly, you'll be able to seek the appropriate care.
Dear BF Greek, first and foremost, CONGRATULATIONS on 12 days clean!!! You have the physical part of addiction withdrawal behind you. The mental part takes a while longer. I used oxys for emotional pain as well as physical pain and it took a while to live life on life's terms. Just remember that every day clean is one day closer to where your life should be... happy, clean, fit and richer for the experience. I believe that recovered addicts have an insight into life that "normal" people may never get to understand or experience!
Any time someone takes more medicine than prescribed, they posses addictive traits. It doesn't have to be meds. Food. Alcohol. Sex. You name it. I've never heard of an addict successfully "cutting back" on their drug of choice. My first hand experience, and believe me, I've done tons of research on this, I'm either using (and abusing) or I'm not using (clean and sober). I'm unable to find any middle ground. Also remember that just quitting isn't enough for most of us. Addiction is filling a hole in our heart. We must explore our innermost fears and deal with them. Otherwise, our recovery is in constant jeopardy. I have found the spiritual journey of my recovery wonderful and fulfilling in ways beyond description! All side effects will eventually disappear. Insomnia was a biggie for me. Opiates can cause high blood pressure, but then so can severe pain. Find a doctor you trust completely and get absolutely honest with them. The Dr. Will monitor your health. Regular bp and a CBC (complete blood count) is helpful. Health issues you may not be aware of could derail your recovery. Also, find someone such as an addict with at least a year or two of sobriety that you can talk to, scream to, cry to. It helps a bunch. I wish you the best of luck and remember... God is ALWAYS right there next to you, loving you, successful or not! Isn't that awesome? Jeffrey
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Nov 2010 • 3 answers
Posted 7 Mar 2011 • 4 answers
Posted 31 Aug 2011 • 1 answer
Posted 12 Dec 2011 • 1 answer
Posted 20 Jan 2012 • 4 answers